Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
national

Accutane and Muscle Strain (stop for a week?) Please Help

Recommended Posts

here's the deal. I am a very seriouse weightlifter, and a day or two before I started my Accutane course I strained a muscle in my back. It was not all that bad, but since I started accutane it started getting a lot worse. The muscle experienced very localized swelling, extreme spasming and pain. I saw my doc who said it was a muscle strain and shot me with cortisoe which helped for a week or so, and then BANG it's back to how it was. I havent picked up a weight in 6 weeks, I can barely even lift everyday objects

I am on my 6th week of tane at 40mg and have experiecned amazing results so far. I had hundreds of cysts on my ack that have been reduced by maybe 75%

I am very concerned that accutane is the culprit for my back muscle not healing. Is this possible?

Could I stop for a week and see if it gets better without having a seriouse outbreak of acne?

Share this post


Link to post
Share on other sites
here's the deal. I am a very seriouse weightlifter, and a day or two before I started my Accutane course I strained a muscle in my back. It was not all that bad, but since I started accutane it started getting a lot worse. The muscle experienced very localized swelling, extreme spasming and pain. I saw my doc who said it was a muscle strain and shot me with cortisoe which helped for a week or so, and then BANG it's back to how it was. I havent picked up a weight in 6 weeks, I can barely even lift everyday objects

I am on my 6th week of tane at 40mg and have experiecned amazing results so far. I had hundreds of cysts on my ack that have been reduced by maybe 75%

I am very concerned that accutane is the culprit for my back muscle not healing. Is this possible?

Could I stop for a week and see if it gets better without having a seriouse outbreak of acne?

Of course the original poster is free to disagree with me but it sounds self-explanatory to me. I've never heard anyone having muscle recovery problems as a result of accutane...!

I don't know how old you are but I've been working in Gyms for years and outdoors as a rancher and I've been injured because of lifting too much and that had nothing to do with medication (or lack thereof) in my blood stream. Now if you said you are having joint problems than I would probably give you a benefit of a doubt but honestly it sounds like someone was working a little too hard in the gym. Unfortunately, if your injury is that severe, its probably going to take a longtime to recover

Share this post


Link to post
Share on other sites

Schmon, you're right. I know this injury was caused by me in the gym and not a direct result of the accutane. The thing is I'v never had a muscular injury not even feel a drop better in 6 weeks time.

I just spoke with my derm and he said stop the accutane and re-evaluate in a month. The derm said that accutane will prolong the healing process on any injury you have. Now I'm stuck becuase If I come off im playing russian roullete with this acne. Im also going for an MRI tomorow for the back. X-Rays were already negative.

Share this post


Link to post
Share on other sites
Schmon, you're right. I know this injury was caused by me in the gym and not a direct result of the accutane. The thing is I'v never had a muscular injury not even feel a drop better in 6 weeks time.

I just spoke with my derm and he said stop the accutane and re-evaluate in a month. The derm said that accutane will prolong the healing process on any injury you have. Now I'm stuck becuase If I come off im playing russian roullete with this acne. Im also going for an MRI tomorow for the back. X-Rays were already negative.

Hey man, this is just what I read from someone else. I've read several posts from active weighlifters who have injured themselves on Accutane. One guy said that while he was doing deadlifts he had a shooting pain in his back and dropped to the floor in pain. His examination showed he had a osteo something (I don't remember the specific name) but it means like the density of your bones is like an old person. Anyway that's just one post that stuck in my head cause it freaked me out. I've also read about several posts from weight lifters who injured their shoulder doing military press or tore a ligament doing heavy squats. I'm not sure why it happens, but I've noticed that's its not so uncommon while reading through several posts. I guess you should take it easy. Or just not lift till you're done with Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×